Jump to content
CrazyBoards.org

Edema caused by meds


Recommended Posts

OK I take 300mg effexor

5mg zyprexa

400mg seroquel

40 mg nexium

Also 2 asthma inhalers as needed

Which one of these or all of them could be causing swelling? When this occurs I have no ankles at all. I hate to admit this but I have also gained 45 pounds of med weight as well and according to some info I've read the weight gain could be the culprit too. Apperantly it is called dependent edema. It does seem to show up later in the day as opposed to earlier. I am going to see my family doc and ask him about it and whether decreasing my zyprexa and seroquel might help.

Link to comment
Share on other sites

I don't think seroquel could be causing it, but you are on a double whammy with zyprexa and seroquel as far as weight-gaining AAPs go. I'm sure someone else here will have a more intelligent suggestion, but perhaps it would be worth looking at the interactions between the two.

good luck

M

Link to comment
Share on other sites

Are the asthma inhalers steroid based? If so then that could be what is causing your swelling. But also rapid weight gain will cause it too. Due to higher blood pressure especially if you are noticing it later in the day. Try drinking more water and seeing if that helps. Sometimes becoming dehydrated will cause edema with some meds. Hard to believe but true.

Check with your doctor with your blood pressure though. My dad has alot of trouble with his and edema is always the first sign of trouble with his.

Link to comment
Share on other sites

My GP always looks at the ankles of his middle-aged and elderly patients because swollen ankles can point to kidney problems.

You already know that the weight gain is bad for you. It is straining your heart, your lungs, your knees and other joints. Although a med adjustment might be in order, you also need to address the weight issue. Daily walking will reduce your weight and can increase your circulation---both of which can help with edema.

I used to have a knee that got swollen every day until I started a daily walk.

Just a suggestion!

olga

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...